Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Will CYCLOBENZAPRINE, TRAZADONE cause fluid retention, PEDAL EDEMA?

Resolved Question:

Can fluid retention & pedal/dependent edema by caused by cyclobenzaprine or trazadone, or a combination of the 2? About 2 mos. ago I fell and injured my posterior shoulder and scapula. The pain didn't get better with Hi Dose NSAIDS tid x 6 weeks, and it was keeping me from sleeping at night. I saw my PCP about 2 1/2 weeks ago for the issue and she ordered cyclobenzaprine 10 mg bid and trazadone 50 mg qhs. I started taking both after filling the scripts that day and within 3-4 days noticed slight fluid retention in my hands/feet. It has gradually gotten worse and now is more moderate to severe than mild. My rings and shoes don't fit, my ankles have 2+ pitting edema, the edema goes up to my knee area in lessening degrees the higher up you go, when I get into a "squat" position, like for the weightlifting exercise of the same name- I can feel the the fluid in my knee joints displace from the change of position, and when standing up straight my knee joints "feel" like they are full of water. When I was 8-9 mos pregnant with my last baby at age 38 I experienced similar edema, but this episode is borderline more severe than that episode. The addition of these new medications is the only change from the "norm" I have made to my daily routine in the last month. There has been no change to my diet or activity level.

Category: Family Physician-GP

Ask Your Own Question

Category: HIV- AIDS Specialist
 32 Doctors Online

Hello,
Thank you for your query at DoctorSpring.com
I understand your concern.
Both the drugs ( Cyclobenzaprine and Trazadone Hydrochloride ) don't cause pedal edema directly. Long term use of NSAID's can lead to pedal edema. However since it started happening after the drugs it is better to contact your PCP and wean off the drugs gradually. Though pedal edema is not one of the reported side effects of the drugs, but it can happen as every individual reacts to drugs differently.
I will also advise you to get a routine ECG, serum electrolytes, LFT and RFT done.
In certain mild liver disease cases, for that matter any kind of drug can lead on to pedal edema, if the drugs are not getting metabolised properly.
These test reports will give us a much better insight.
But for the time being, since there are no other symptoms suggestive of cardiac or renal origin, it seems to be due to the drugs, and it will be prudent to stop or switch over to some other drug.
Regards.


Dr. Jaydeep Tripathy
Category: HIV- AIDS Specialist
Experience: 
MBBS from Sri Ramachandra University in December 2011
M.Med (Family Medicine) - TNMGR University, Chennai
MBA-MPH in Public Health in March 2016, SRM University
Finished AFIH in March 2016, SRM University
MRCP ( UK ), Internal Medicine, Royal College of Physicians, June 2016
Fellowship in Diabetology from Martin Luther University in January 2017

Currently Resident Physician, in MD Radiodiagnosis - Kamakshi Memorial Hospital, Chennai
Dr. Jaydeep Tripathy and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news